# SDR CA090527003

- Difficulty date: May 21, 2009
- Submitted: June 16, 2009
- Operation: General aviation
- Make and model: Boeing 767-3Y0
- Aircraft time: 71,181 hours
- Engine: Pwa PW4060
- System (JASC): 7250 · Turbine Section
- Part: Stator
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) NR 1 ENGINE AUTO SHUTDOWN 125NM EST OF YYZ. AN EMERGENCY WAS DECLARED WITH ATC THE FLIGHT LANDED.  STATUS MESSAGE: L ENG EEC C1  MAINT MSG ON ARRIVAL: L ENG EEC C1  L PIMU  L NECEL VENT VLV,   LT ENG STARTER REMOVED FOR ACCESS. N2 TRANSDUCER STATOR REMOVED, FOUND STATOR DAMAGED, SHAFT AND ROTOR WITH DAMAGE AND SIGNIFICANT PLAY. ALSO, PMA (PERMANENT MAGNET ASSY) WHICH PROVIDES POWER TO THE FADEC USES THE SAME SHAFT AS THE N2 XDUCER. THUS THE PMA STATOR/ROTOR DISINTEGRATED, AND IT IS SUSPECTED THAT THE CAUSE WAS BEARING FAILURE. WITHOUT POWER TO THE FADEC, THERE IS NOTHING TO KEEP THE FUEL METERING UNIT OPERATIONAL, AND THUS FUEL STARVATION WOULD HAVE CAUSED THE SHUTDOWN.
